HRT patches

Hi,

Quick question for you as some of you are minds of information, I've learnt a lot from this site!

My GP has recommended I have HRT patches but on reading the blurb in the packet it says not to use if you are hypothyroid.

Not quite sure if I should risk or not. I have one ovary left and I am 50 this year so guess I'm peri menopausal. Although not sure if it's all just untreated thyroid. I'm on 100mcg levo daily and have recently started multivitamins which seem to have helped with energy levels a bit so I'm guessing my iron or B12 was low. I was also hugely teary but that seems slightly better too.

Does anyone take HRT or is it best not to?

Thanks.

8 Replies

oldestnewest
  • Katepots,

    The oestrogen in HRT can increase the level of a protein called thyroid binding globulin.

    This binds to thyroid hormones, lowering the amount of hormone that can be delivered, elevating TSH by feedback and causing hypothyroid symptoms.

    If you start HRT ask your doctor to test thyroid hormones after 3 months as you may require a dose raise.

    I am considering HRT for an osteopenic spine and low mood but am still considering after several weeks as the bottles remain sitting on the shelf!

    My husband is fed up with me discussing it ! lol.

    Many symptoms overlap with thyroid problems so if I was you I would ensure thyroid meds were optimal and working well before considering HRT.

    Flower

    Thyroid function and thyroxine-binding globulin

    ncbi.nlm.nih.gov/pubmed/127...

    ……………………………………………………………………………………………………………………......................

    Disclaimer: I am not a medical professional and this information is not intended to be a substitute for medical guidance from your own doctor. Please check with your personal physician before applying any of these suggestions.

    ……………………………………………………………………………………………………………………......................

  • Yes my husband is fed up with me and my health too as have been unwell and in pain since my late 20s!

    Finding this site and realising how ill thyroid issues make you was a revelation. I'm furious my GP kept it hidden and dismissed many problems I was having making my feel like a hypochondriac which I'm so not. You just know when your body isn't right.

    My patches are still in the bag and there I think they will stay.

    I've just started on a thyroid specific multi vitamin and amazingly have been wanting to get out of bed in the morning. And my mood is better. So I guess B12 etc were low too.

    Thanks for the advice. Good luck with your spine, I have regular steroid jabs in to mine so can sympathise with you there.

    Kate

  • could I ask what thyroid , multi vits you are taking. Might try them myself. Glad you are feeling a little better. Have just started On HRT patches myself and feel dreadful. Thanks

  • Hi Elaine,

    The website is nutriadvanced.co.uk

    And the vitamins I'm taking are women's multi essentials. There are some thyroid specific but these had all of the ingredients plus some added vitamins.

    Re menopause I've stopped alcohol (sadly) and all caffeine so no tea or coffee and I'm just on herbal tea and this has helped a lot.x

  • Thanks for reply Katepots. Shall give them a try. Already take some but always keen to hear what other people find work for them.

  • I'm trying to go without HRT as makes thyroid meds less effective so if you are feeling bad you may need your doses upped. Just a thought.

  • Hi there,

    I totally agree with flower.

    Many symptoms of low thyroid and low oestrogen do over lap .......

    HOT FLASHES, TIREDNESS, LOW MOOD, ACHES AND PAINS, THINNING HAIR, DRY SKIN, HEADACHES, ANXIETY, PANIC......... See what I mean‼️

    so make sure you are optimally medicated on your Thyroid replacement first. this may help eliminate what's causing what.

    Maybe post your latest bloods.

    I have NO OVARIES and have just stopped my ERT and am in a similar position to you. I am waiting until my thyroid bloods look great before deciding if I need the ERT again.

    With HRT you may need to increase your thyroid replacement meds but that's just a balancing act and easily rectified.

  • Thanks Joesmum, they will stay in the packet for the time being!

    Kate

You may also like...